# SDR CA090303006

- Difficulty date: March 2, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Piper PA-28R-201T
- Aircraft time: 2,196 hours
- Engine: Cont TSIO360F
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Main Bearing
- Part number: 632857
- Condition: Failed
- Location: Engine
- Part time: 706 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) LARGE PIECE OF FERROUS MATERIAL FOUND IN OIL PICKUP SCREEN DURING ROUTINE INSP, PIECE IDENTIFIED AS PORTION OF CTR MAIN BRG. ENGINE REMOVED FROM ACFT,  DISASSEMBLED, INSP CONFIRMS COMPLETE FAILURE OF NR 2 CTR MAIN BRG. IN CONJUNCTION, CRANKCASE BRG SADDLE HEAVILY DAMAGED. CRANKCASE FAILS DIMENSIONAL INSPECTIONS AND MUST BE REMOVED FROM SERVICE. SOME EVIDENCE OF MINOR METAL CONTAMINATION FOUND IN OIL PUMP AND SCAVAGE PUMP. ENGINE HAS EXTENSIVE HISTORY OF CYLINDER REMOVAL AND RE-INSTALLATION. AIR CREW REPORT A DEVELOPING VIBRATION PROBLEM FOR APPROX THE LAST 175 HOURS.
